Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 40, NWS Midland/Odessa, TX

September 6, 2022Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 6, 2022, 4:36 PM CDT for Presidio County, Texas. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Sep 6, 2022, 4:36 PM CDT (21:36 UTC)
Expired
Sep 27, 2022, 4:36 PM CDT
In force
21 days
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Moderate

County Presidio County, TX

The river

Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 6, 1:45 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 6, 1:45 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
145 PM CDT Tue Sep 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 129 PM CDT Tue Sep 6 2022

A broad upper level ridge encompassing the western half of the
CONUS will be our main weather driver for today and tomorrow.
Subsidence from the ridge and plenty of mid-level dry air in place
will keep precipitation chances at zero areawide each day.
Temperatures continue to stay a few degrees above average for
most, peaking in the upper 80s to low 90s today and tomorrow
afternoon. Upper level cloud cover associated with the outflow
from Hurricane Kay may limit high temperatures a degree or so
south and west of the Pecos River. A weak cold front is set to
move in tomorrow, but won't bring much of an impact other than a
wind shift to the northeast.

&&

.LONG TERM...
(Thursday through  Monday)
Issued at 129 PM CDT Tue Sep 6 2022

Ridging over the Four Corners will keep our area dry and hot through
the rest of the week. Highs will generally be above normal in the
90s with lows quite comfortable in the 60s. Changes look to arrive
this weekend as a deepening trough over the N. Plains sends a cold
front our way. This front could bring some isolated storms over
northern portions of the area, but most notably will be cooler
temperatures. Highs will drop into the 80s with lows in the 50s/60s
Sunday and Monday. Upper ridging builds back in next week with more
warm, dry conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Tue Sep 6 2022

Clear skies and VFR conditions will continue through the next 24
hours. Winds will remain relatively light throughout the
afternoon, primarily out of the south-southeast. A weak front will
push into the area by the end of the period, bringing a
northeasterly wind shift to CNM/HOB/INK/MAF before tomorrow
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               67  93  67  93 /   0   0   0   0
Carlsbad                 65  93  65  90 /   0   0   0   0
Dryden                   69  92  70  92 /   0   0   0   0
Fort Stockton            67  90  65  90 /   0   0   0   0
Guadalupe Pass           64  82  63  81 /   0   0   0   0
Hobbs                    63  91  63  90 /   0   0   0   0
Marfa                    57  84  55  85 /   0   0   0   0
Midland Intl Airport     67  91  67  90 /   0   0   0   0
Odessa                   69  91  67  90 /   0   0   0   0
Wink                     67  93  65  90 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...16
LONG TERM....29
AVIATION...16
Hazardous weather outlook, Sep 6, 1:28 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
128 PM CDT Tue Sep 6 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-071830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
128 PM CDT Tue Sep 6 2022 /1228 PM MDT Tue Sep 6 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:13 AM CDTRiver Flood WarningMAFPresidio6 hr
Sep 6, 10:13 AM CDTRiver Flood WarningMAFPresidio6 hr
Sep 6, 3:52 PM CDTRiver Flood WarningMAFBrewster37 min
Sep 6, 3:52 PM CDTRiver Flood WarningMAFBrewster39 min
Sep 6, 3:52 PM CDTRiver Flood WarningMAFBrewster38 min
Sep 6, 4:36 PM CDTRiver Flood WarningMAFBrewster21 days
Sep 6, 4:36 PM CDTRiver Flood WarningMAFPresidio19 days
Sep 6, 4:36 PM CDTRiver Flood WarningMAFBrewster4 days
Sep 6, 4:36 PM CDTRiver Flood WarningMAFBrewster13 days

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.